Alert archive / Rhode Island / Flash Flood Warnings in 2022
Flash Flood Warning 8, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this flash flood warning at Sep 5, 2022, 10:45 AM EDT for Providence County, Rhode Island; Worcester County, Massachusetts; Northeastern Connecticut Planning Region, Connecticut. It was in force for 111 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 5, 2022, 10:45 AM EDT (14:45 UTC)
- Expired
- Sep 5, 2022, 12:36 PM EDT
- In force
- 111 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Northeastern Connecticut Planning Region, CT, Worcester County, MA, Providence County, RI
The radar
The Boston radar (KBOX), 51 km from the middle of the area, began a volume at 14:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 5, 11:05 AM EDT | FLOOD | 2 W Webster, MA | WEST MAIN STREET (RTE 197) AT MASON ROAD CLOSED DUE TO FLOODING PER LAW ENFORCEMENT REPORTED BY AMATEUR RADIO. |
| Sep 5, 11:28 AM EDT | FLOOD | Webster, MA | . IN THE AREA OF 108 WORCESTER ROAD - RTE 12 - CLOSED AND IMPASSABLE DUE TO FLOODING PER LAW ENFORCEMENT REPORTED BY AMATEUR RADIO. |
| Sep 5, 11:28 AM EDT | FLOOD | Webster, MA | IN THE AREA OF 108 WORCESTER ROAD - RTE 12 - CLOSED AND IMPASSABLE DUE TO FLOODING PER LAW ENFORCEMENT REPORTED BY AMATEUR RADIO. |
| Sep 5, 12:27 PM EDT | FLOOD | 1 Se Burrillville, RI | CORRECTS PREVIOUS FLOOD REPORT FROM 1 SE BURRILLVILLE. ROAD UNDERWATER ON ROUTE 44 AT TERRY LN AND SPRING GROVE RD IN CHEPACHET RI REPORTED BY TRAINED SPOTTER. |
| Sep 5, 12:27 PM EDT | FLOOD | 1 Se Burrillville, RI | ROAD UNDERWATER ON ROUTE 44 AT TERRY LN AND SPRING GROVE RD IN CHEPACHET RI REPORTED BY TRAINED SPOTTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 2.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 297 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
740
WGUS51 KBOX 051445
FFWBOX
CTC015-MAC027-RIC007-051645-
/O.NEW.KBOX.FF.W.0008.220905T1445Z-220905T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Boston/Norton MA
1045 AM EDT Mon Sep 5 2022
The National Weather Service in Norton has issued a
* Flash Flood Warning for...
Northeastern Windham County in northern Connecticut...
Southeastern Worcester County in central Massachusetts...
Northwestern Providence County in Rhode Island...
* Until 1245 PM EDT.
* At 1045 AM EDT, Doppler radar indicated heavy rain across the
warned area. Between 2 and 3 inches of rain have fallen. The
expected rainfall rate is 2 to 3 inches in 1 hour. Flash flooding
is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Woonsocket, Killingly, Webster, Southbridge, Bellingham,
Burrillville, Oxford, Uxbridge, North Smithfield, Dudley,
Glocester, Putnam, Thompson, Blackstone, Sutton, Douglas,
Woodstock, Pomfret and Millville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4203 7207 4211 7185 4204 7160 4203 7150
4202 7150 4202 7149 4187 7191
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...2-3 INCHES IN 1 HOUR
$$
KC2 follow-up statements
394
WGUS71 KBOX 051551
FFSBOX
Flash Flood Statement
National Weather Service Boston/Norton MA
1151 AM EDT Mon Sep 5 2022
CTC015-MAC027-RIC007-051645-
/O.CON.KBOX.FF.W.0008.000000T0000Z-220905T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Windham CT-Worcester MA-Providence RI-
1151 AM EDT Mon Sep 5 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 PM EDT THIS
AFTERNOON FOR NORTHEASTERN WINDHAM, SOUTHEASTERN WORCESTER AND
NORTHWESTERN PROVIDENCE COUNTIES...
At 1151 AM EDT, Doppler radar indicated heavy rain moving into
northeast Connecticut and northwest Rhode Island. Between 2 and 3
inches of rain have fallen as heavy rain moved through portions of
central Massachusetts. The expected rainfall rate is 1.5 to 2.5
inches in 1 hour. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Woonsocket, Killingly, Webster, Southbridge, Bellingham,
Burrillville, Oxford, Uxbridge, North Smithfield, Dudley,
Glocester, Putnam, Thompson, Blackstone, Sutton, Douglas,
Woodstock, Pomfret and Millville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4203 7207 4211 7185 4204 7160 4203 7150
4202 7150 4202 7149 4187 7191
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1.5-2.5 INCHES IN 1 HOUR
$$
KC788
WGUS71 KBOX 051636
FFSBOX
Flash Flood Statement
National Weather Service Boston/Norton MA
1236 PM EDT Mon Sep 5 2022
CTC015-MAC027-RIC007-051646-
/O.CAN.KBOX.FF.W.0008.000000T0000Z-220905T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Windham CT-Worcester MA-Providence RI-
1236 PM EDT Mon Sep 5 2022
...FLASH FLOOD WARNING IS CANCELLED FOR NORTHEASTERN WINDHAM,
SOUTHEASTERN WORCESTER AND NORTHWESTERN PROVIDENCE COUNTIES...
Torrential rain has moved out of the warning area. Flash flooding is
no longer expected to pose a threat. Please continue to heed
remaining road closures.
A Flood Watch remains in effect until 500 PM EDT Tuesday for
portions of northern Connecticut, Massachusetts and Rhode Island.
LAT...LON 4203 7207 4211 7185 4204 7160 4203 7150
4202 7150 4202 7149 4187 7191
$$
KCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood warning went out at Sep 5, 10:17 AM EDT, 28 minutes earlier.
Area forecast discussion, Sep 5, 10:17 AM EDT, 28 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
1017 AM EDT Mon Sep 5 2022
.SYNOPSIS...
A stalled frontal boundary over southern New England today
initiates heavy rain showers. The front moves south of the
coast tonight into Tuesday, as low pressure develops near the
middle Atlantic coast and persists into Wednesday. Multiple
rounds of heavy rain are likely through Tuesday, with potential
for flash flooding. After a period of below normal temperatures
Monday and Tuesday, mainly dry weather with a warming trend
follows for the end of the week into next weekend, as high
pressure builds over the region.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
10 AM Update...
Forecast remains on track. Made some minor changes to the near-
term temperature trends as southern zones are a little warmer.
Mesoanalysis shows the near-stationary front sagging a little
further to the south, currently along the I-84 to I-495
corridor. Heavy downpours have developed across central MA that
dropped between 1 to 2.5 inches of rain in the last hour, but
this is really more beneficial rainfall than flooding concern.
In addition, there is nil to negligible instability, so not
expecting severe weather.
PREVIOUS DISCUSSION...
7 AM update...
Stalled frontal boundary from northern CT into the Worcester
Hills and then northeast MA, combining with anomalous PWATs
approaching 2 inches and warm cloud depths greater than 10 kft
(warm rain processes), contributing to periods of very heavy
showers/localized flash flooding. Very little if any lightning,
due to warm cloud depths. Two mesonet sites in Newburyport have
reported 3+ inches of rainfall in a very short period of time,
leading to the issuance of two separate flash flood warnings
early this morning.
Hi Res guidance suggest this stalled boundary sinks southward
today, along with heavy rain and flood threat into RI/CT and
central MA possible. Previous forecast captures these details,
thus no major updates with this update. Earlier discussion
below.
=================================================================
We're already seeing a line of stationary showers over Essex County
extending up into coastal New Hampshire over the last several hours.
This is clearly initiating along the frontal boundary draped across
the region from northeast to southwest which will be the focus for
heavy rain today. Rainfall totals of 2 to 3 inches are already being
observed under the heaviest cells in northeast MA for which a Flash
Flood Warning has already been issued. Flooding issues will continue
to be possible along this frontal boundary over the next several
hours. A Flood Watch is in effect for most of southern New England
(save for the Cape, Islands, and western MA) now through Tuesday
afternoon to address the excessive rainfall and flooding potential,
mainly in urbanized and poor drainage areas. The environment is
primed for heavy rainfall with PWATs near 2 inches and a deep warm
cloud layer as an upper trough swings south enhancing lift. Coverage
of the heavy showers will be more scattered earlier in the day as
the surface boundary is the main source of forcing for ascent. The
more widespread heavy rain arrives during the afternoon and evening
as better synoptic scale forcing arrives. Divergence aloft increases
as we are placed beneath the right rear quadrant of an upper jet. Hi-
res guidance indicates the bullseye of heaviest rainfall shifting
from northeast MA early this morning to eastern CT/RI by mid
afternoon and evening. Of particular concern will be training storms
as the steering flow is out of the southwest, parallel to the
stalled front. The only location that will escape most of the rain
today will be Cape Cod and the islands.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
The stretch of heavy rainfall continues overnight into Tuesday as
the front sinks further south. While bringing better rain chances to
the Cape and islands inland areas will continue to see widespread
rain with embedded heavy downpours. The deep moist column persists
with large scale forcing as strong or stronger than Monday. This
will lead to continued flooding concerns for our urbanized corridors
where 3 to 5 inches of rain are possible, locally up to 7 inches for
by the time rain tapers off Tuesday evening. One fortunate aspect
given those extreme rainfall totals is that they are over a rather
prolonged rainfall event, so the rain is spread out over 36 to 48
hours. However, anyone beneath these stationary or training storms
will have the potential to see these amounts in a short duration
followed by flooding. Temperatures on Tuesday will cooler than
Monday thanks to continued rainfall and northeast flow.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
Highlights...
* Swells from Earl may result in rough surf Fri/Sat/Sun
* Drying trend arrives Tue night and likely dry thru Sunday
* Very pleasant temps Wed & Thu, with mild days & cool nights, then
becoming warmer than normal Fri/Sat/Sun with highs 80-85
Drier air gradually pushes south through SNE Tue night, as ensembles
indicate lower PWAT air advecting in from the north. Lingering
showers Tue evening should be confined to CT/RI and SE MA, then a
gradual drying trend expected overnight.
Wednesday and Thursday...
Low amplitude trough lingers across New England. Despite weak
cyclonic flow, column is dry with PWATs below normal. Thus dry
weather prevails, although cooler than normal as maritime high
pressure advects south into SNE. Ensembles indicate 850 mb temps
cooler than normal, as well. Coolest temps will be observed along the
eastern MA coast given onshore flow, with highs only in the upper
60s. Farther inland, airmass modifies with distance from the ocean,
and expect seasonably mild westward into the CT River Valley, with
highs in the low to mid 70s. Wed will be the cooler of the two days,
and it will feel cooler Wed especially in eastern MA given modest NE
winds.
Friday/Saturday/Sunday...
Height rises occur as subtropical ridge builds up the eastern
seaboard, with 591+ heights into SNE. Maritime airmass gradual warms
with highs 80-85 away from the coastline each day. With high
pressure nearby, seabreezes each afternoon. Airmass is still
somewhat dry with dew pts in the mid to upper 50s Fri and Sat. Hence
comfortable humidity yielding warm days but cool nights. By Sunday,
dew pts may climb into the 60s. Subsidence/dry column will support
dry weather this period. Beach-goers, be aware large swells from
Earl may result in rough surf here Fri/Sat/Sun.
&&
.AVIATION /14Z MONDAY THROUGH FRIDAY/...
Forecaster Confidence Levels:
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.
11Z update...VFR conditions confined to southeast MA, Cape Cod
and Islands. MVFR and IFR elsewhere in periods of heavy showers.
Not much lightning given warm temps aloft. Earlier discussion
below.
==================================================================
This morning...high confidence.
Scattered showers redevelop after from west to east and in
northeast MA along a stationary front. VFR conditions will
trend toward MVFR/IFR through the morning. Light south-
southeast winds, possibly becoming N-NE across northern MA as
frontal boundary drifts southward.
Today...high confidence on trends, lower in timing and details.
VFR/MVFR southeast MA, MVFR/IFR elsewhere with LIFR possible
inland across the hilly terrain. Showers likely widespread along
with areas of fog. S-SE winds across RI and southeast MA, N-NE
winds elsewhere.
Tonight...High Confidence
IFR/LIFR across most of the interior with MVFR/IFR ceilings near
the east coast and southeast MA. Showers likely. Easterly winds
around 10 knots.
Tuesday...High Confidence.
IFR/LIFR for most of the interior again in continues SHRA
through 18-21Z. NE winds 8 to 10 kts.
KBOS Terminal..moderate confidence in TAF. Uncertainty exists
in the arrival of MVFR/IFR ceilings associated with a prolonged
period of rainfall through tomorrow night.
KBDL Terminal...High confidence in TAF.
Outlook /Monday Night through
Tuesday Night: Mainly MVFR, with local IFR possible. Breezy.
Chance SHRA, patchy BR.
Wednesday: Mainly VFR, with local MVFR possible. Breezy. Slight
chance SHRA.
Wednesday Night through Friday: VFR.
&&
.MARINE...
Forecaster Confidence Levels:
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.
Today through Tuesday...
Relatively benign conditions expected across the maritimes through
tonight. Will see south/southeast winds become more easterly
today and tonight as a surface front settles over the region.
Additionally expecting seas to rise to 2 to 4 feet through
tonight as well. Moderate to heavy rainfall expected over the
coastal waters beginning late this morning and lasting through
Tuesday.
Outlook /Tuesday Night through Friday/...
Tuesday Night: Winds less than 25 kt. Seas up to 5 ft. Chance
of rain showers, patchy fog.
Wednesday through Wednesday Night: Winds less than 25 kt. Seas
up to 5 ft.
Thursday: Winds less than 25 kt. Areas of seas approaching
5 ft.
Thursday Night through Friday: Winds less than 25 kt. Seas up
to 5 ft.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Flood Watch through Tuesday afternoon for CTZ002>004.
MA...Flood Watch through Tuesday afternoon for MAZ004>007-011>021-
026.
RI...Flood Watch through Tuesday afternoon for RIZ001>008.
MARINE...None.
&&
SYNOPSIS...Nocera/BW
NEAR TERM...Nocera/Chai/BW
SHORT TERM...BW
LONG TERM...Nocera
AVIATION...Nocera/BW
MARINE...Nocera/BWHazardous weather outlook, Sep 5, 4:08 AM EDT, 6 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 408 AM EDT Mon Sep 5 2022 CTZ002>004-MAZ004>007-011>021-026-RIZ001>008-060815- Hartford CT-Tolland CT-Windham CT-Northern Worcester MA- Central Middlesex MA-Western Essex MA-Eastern Essex MA- Eastern Hampden MA-Southern Worcester MA-Western Norfolk MA- Southeast Middlesex MA-Suffolk MA-Eastern Norfolk MA- Northern Bristol MA-Western Plymouth MA-Eastern Plymouth MA- Southern Bristol MA-Southern Plymouth MA-Northern Middlesex MA- Northwest Providence RI-Southeast Providence RI-Western Kent RI- Eastern Kent RI-Bristol RI-Washington RI-Newport RI-Block Island RI- 408 AM EDT Mon Sep 5 2022 ...FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON... This Hazardous Weather Outlook is for northern Connecticut, central Massachusetts, eastern Massachusetts, northeastern Massachusetts, southeastern Massachusetts, western Massachusetts, and Rhode Island. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ002-003-008>010-022>024-060815- Western Franklin MA-Eastern Franklin MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Barnstable MA-Dukes MA- Nantucket MA- 408 AM EDT Mon Sep 5 2022 This Hazardous Weather Outlook is for southeastern Massachusetts and western Massachusetts. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-060815- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 408 AM EDT Mon Sep 5 2022 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
In the hours before
Special weather statement, Sep 5, 4:52 AM EDT, 5 hours 53 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
452 AM EDT Mon Sep 5 2022
MAZ005>007-014-015-050945-
Eastern Essex MA-Suffolk MA-Central Middlesex County MA-
Western Essex MA-Southeast Middlesex MA-
452 AM EDT Mon Sep 5 2022
...Heavy showers with isolated thunderstorms will impact portions of
northeastern Suffolk, Essex and northeastern Middlesex Counties
through 545 AM EDT...
At 451 AM EDT, Doppler radar was tracking heavy showers with
isolated thunderstorms along a line extending from near North
Reading to Stoneham to Lexington. Movement was northeast at 10 mph.
HAZARD...Minor flooding.
SOURCE...Radar indicated.
IMPACT...Minor nuisance flooding of typically flood prone areas.
Locations impacted include...
Cambridge, Lynn, Newton, Somerville, Waltham, Malden, Medford,
Revere, Peabody, Arlington, Everett, Salem, Billerica, Beverly,
Woburn, Chelmsford, Andover, Natick, Watertown and Lexington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
&&
LAT...LON 4287 7082 4282 7085 4270 7077 4270 7078
4277 7082 4270 7083 4267 7073 4264 7076
4269 7063 4265 7059 4254 7090 4254 7087
4251 7089 4252 7085 4241 7104 4232 7135
4255 7146 4264 7117 4288 7088
TIME...MOT...LOC 0851Z 230DEG 6KT 4262 7111 4250 7111 4242 7125
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
NoceraSpecial weather statement, Sep 5, 9:20 AM EDT, 1 hour 25 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 920 AM EDT Mon Sep 5 2022 CTZ003-004-MAZ004-011-012-051415- Tolland CT-Windham CT-Southern Worcester MA-Eastern Hampden MA- Northern Worcester MA- 920 AM EDT Mon Sep 5 2022 ...Heavy downpours will impact portions of northeastern Windham, northeastern Tolland, southwestern Worcester and east central Hampden Counties through 1015 AM EDT... At 916 AM EDT, Doppler radar was tracking heavy downpours over Sturbridge, or 16 miles southwest of Worcester, moving northeast at 10 mph. Doppler radar estimates 0.5 to 1.5 inches of rain has already fallen HAZARD...Minor street flooding. SOURCE...Radar indicated. IMPACT...Minor nuisance flooding of typically flood prone areas. Locations impacted include... Webster, Southbridge, Auburn, Oxford, Millbury, Charlton, Spencer, Dudley, Leicester, Thompson, Sturbridge, Sutton, Douglas, Woodstock, Warren, Paxton, North Brookfield, West Brookfield, Brimfield and Brookfield. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roads or underpasses. Avoid low lying areas near small streams. && LAT...LON 4194 7209 4213 7224 4233 7198 4204 7171 TIME...MOT...LOC 1316Z 244DEG 8KT 4211 7205 MAX HAIL SIZE...0.00 IN MAX WIND GUST...<30 MPH KP
Special weather statement, Sep 5, 10:15 AM EDT, 30 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 1015 AM EDT Mon Sep 5 2022 CTZ003-004-MAZ004-011-012-RIZ001-051515- Tolland CT-Windham CT-Southern Worcester MA-Eastern Hampden MA- Northern Worcester MA-Northwest Providence RI- 1015 AM EDT Mon Sep 5 2022 ...Heavy downpours will impact portions of northeastern Windham, northeastern Tolland, south central Worcester, southeastern Hampden and northwestern Providence Counties through 1115 AM EDT... At 1012 AM EDT, Doppler radar was tracking heavy downpours over Webster, or 13 miles south of Worcester, moving east at 10 mph. Doppler radar estimates 1 to 2.5 inches of rain has already fallen HAZARD...Minor street flooding. SOURCE...Radar indicated. IMPACT...Minor nuisance flooding of typically flood prone areas. Locations impacted include... Webster, Southbridge, Auburn, Burrillville, Oxford, Uxbridge, Millbury, Charlton, Stafford, North Smithfield, Spencer, Dudley, Leicester, Putnam, Thompson, Sturbridge, Sutton, Douglas, Woodstock and Pomfret. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roads or underpasses. Avoid low lying areas near small streams. && LAT...LON 4185 7203 4207 7228 4228 7191 4199 7156 TIME...MOT...LOC 1412Z 271DEG 9KT 4208 7188 MAX HAIL SIZE...0.00 IN MAX WIND GUST...<30 MPH KP
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 3:08 AM EDT | Flood Watch | BOX | Bristol, Kent, Newport, Providence, Washington | 34 hr |
| Sep 5, 12:24 PM EDT | Special Weather Statement | BOX | Providence | 51 min |
| Sep 5, 1:22 PM EDT | Special Weather Statement | BOX | Providence | 53 min |
| Sep 5, 1:38 PM EDT | Areal Flood Warning | BOX | Bristol, Kent, Providence | 82 min |
| Sep 5, 2:39 PM EDT | Flash Flood Warning | BOX | Bristol, Kent, Providence | 5 hr |
| Sep 5, 6:40 PM EDT | Areal Flood Warning | BOX | Kent, Washington | 3 hr |
| Sep 5, 7:27 PM EDT | Areal Flood Warning | BOX | Kent, Providence | 7 hr |
| Sep 5, 2:45 AM EDT | Special Weather Statement | BOX | Essex, Middlesex | 60 min |
| Sep 5, 3:20 AM EDT | Flash Flood Warning | BOX | Essex, Middlesex | 3 hr |
| Sep 5, 4:52 AM EDT | Special Weather Statement | BOX | Essex, Middlesex | 53 min |
| Sep 5, 5:10 AM EDT | Flash Flood Warning | BOX | Essex, Middlesex | 2 hr |
| Sep 5, 9:20 AM EDT | Special Weather Statement | BOX | Worcester | 55 min |
| Sep 5, 10:15 AM EDT | Special Weather Statement | BOX | 60 min | |
| Sep 5, 3:50 PM EDT | Special Weather Statement | BOX | 55 min | |
| Sep 5, 4:45 PM EDT | Areal Flood Warning | BOX | Northeastern Connecticut Planning Region | 2 hr |
Nearby
Flash Flood Warnings in Rhode Island, 2022Flash Flood Warnings in Massachusetts, 2022Flash Flood Warnings in Connecticut, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.